MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC KIT: 4 FR X 50 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW PI PICC KIT: 4 FR X 50 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number EU-05041-HPMSB
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "at the time of opening the kit, the guide wire was bent".There was no patient involvement.No patient harm or injury.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer provided one photo for analysis.The photo shows a kinked portion of a guide wire exposed out of the protective tubing.The customer returned one guide wire in its protective tubing for evaluation.No signs of use were observed on the guide.Visual inspection of the guide wire revealed several small kinks near the distal end.The kinks were located in an area of the guide wire that is not covered by the protective tubing.Visual inspection of the tray could not be performed as it was not returned for analysis.The kinks in the guide wire were located 6mm and 12mm from the distal end.The guide wire total length measured 334mm which is within the specifications of 327-339.8mm per product drawing.The guide wire outer diameter measured 0.446mm which is within the specifications of 0.432-0.457mm per product drawing.Functional inspection of the guide wire was performed per the instructions-for-use (ifu) provided with the kit which states, "advance guidewire into introducer needle." the undamaged portions of the guide wire were threaded through a lab inventory introducer needle with no resistance.The manufacturing facility was contacted regarding this defect.They indicated that the guide wires are 100% inspected during assembly before being placed in the protective tubing.No inspections are performed on the guide wire assembly during the final packaging of the kit.Without the rest of the kit returned, it cannot be determined if the observed damage occurred before or after the final packaging process.A device history record review was performed with no relevant findings.The instructions-for-use (ifu) provided with the kit warns the user , "do not use if package is damaged.".The customer report of a kinked guide wire was confirmed through complaint investigation of the returned sample.Visual inspection revealed several kinks on the guide wire.These kinks are located in an area that it is not protected by the tubing assembly during packaging, shipping, and storage.The returned guide wire met all relevant dimensional/functional requirements, and a device history record review was performed with no relevant findings.Based on the available information, the comments from manufacturing, and without the complete sample returned for analysis, it is unknown if the kinking occurred before or after the final packaging process.Therefore, the probable root cause could not be determined.Teleflex will continue to monitor and trend for complaints of this nature.Corrected data: section d.4.- unique identifier (udi) # corrected from (b)(4).
 
Event or Problem Description

Brand Name
ARROW PI PICC KIT: 4 FR X 50 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19444883
Report Number9680794-2024-00574
Device Sequence Number8567854
Product Code LJS
UDI-Device Identifier10801902094763
UDI-Public10801902094763
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K061289
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/31/2025
Device Catalogue NumberEU-05041-HPMSB
Device Lot Number33F23J0247
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer06/14/2024
Initial Report FDA Received Date06/02/2024
Supplement Report FDA Received Date06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown